Start Submission Become a Reviewer

Reading: A rare case of diffuse alveolar hemorrhage following oral amphetamine intake

Download

A- A+
dyslexia friendly

Original Article

A rare case of diffuse alveolar hemorrhage following oral amphetamine intake

Authors:

N F Peters ,

Department of Radiology, University Hospital Ghent, Ghent, Belgium, BE
X close

R Gosselin,

Department of Radiology, University Hospital Ghent, Ghent, Belgium, BE
X close

K L Verstraete

Department of Radiology, University Hospital Ghent, Ghent, Belgium, BE
X close

Abstract

Diffuse alveolar hemorrhage (DAH) is a clinical syndrome, which refers to injury to the capillaries, arterioles and venules, leading to red blood cell accumulation in the distal air spaces. It is defined by the clinical triad of hemoptysis, anemia and progressive hypoxemia. Chest radiographs reveal non-specific patchy or diffuse bilateral pulmonary consolidation. Multiple conditions are associated with DAH, of which Wegener’s granulomatosis is the most frequent, and underlying disease determines the prognosis and treatment. This case describes DAH as a result of oral amphetamine abuse in a young patient of which the diagnosis was established by laboratory, clinical and radiologic findings. The patient experienced a rapid recovery without significant sequelae.

Keywords: Drugs,   abuse  
How to Cite: Peters, N.F., Gosselin, R. & Verstraete, K.L., (2014). A rare case of diffuse alveolar hemorrhage following oral amphetamine intake. Journal of the Belgian Society of Radiology. 97(1), pp.42–43. DOI: http://doi.org/10.5334/jbr-btr.367
27
Views
20
Downloads
Published on 01 Jan 2014.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus